Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 32, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 1, 2019, 5:22 PM MST for Mohave County, Arizona. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2019, 5:22 PM MST (00:22 UTC)
- Expired
- Aug 1, 2019, 6:47 PM MST
- In force
- 85 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 78 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 3366 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
973
WGUS55 KVEF 020022
FFWVEF
AZC015-020315-
/O.NEW.KVEF.FF.W.0032.190802T0022Z-190802T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
522 PM MST Thu Aug 1 2019
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Central Mohave County in northwestern Arizona...
* Until 815 PM MST.
* At 519 PM MST, Arizona department of roads reported considerable
flooding along Stockton Hill Road north of Kingman. Flooding is
ongoing and is expected to continue.
* Some locations that will experience flooding include...
mainly rural areas of Mohave county, north of Kingman, near Red
dry lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, washes, and other low lying spots. Expect
standing water in normally dry lake beds.
Remain alert for flooding even in locations not receiving rain.
Arroyos, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3577 11412 3543 11384 3527 11398 3527 11409
3568 11417
$$
CFS1 follow-up statement
334
WGUS75 KVEF 020147
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
647 PM MST Thu Aug 1 2019
AZC015-020156-
/O.CAN.KVEF.FF.W.0032.000000T0000Z-190802T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
647 PM MST Thu Aug 1 2019
...THE FLASH FLOOD WARNING FOR CENTRAL MOHAVE COUNTY IS CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3577 11412 3543 11384 3527 11398 3527 11409
3568 11417
$$
CFSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 2:36 PM MST, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 1, 2:36 PM MST, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 236 PM PDT Thu Aug 1 2019 .SYNOPSIS...Dry weather is expected to spread across the region Friday and Saturday, with temperatures heating up over the weekend. Moisture could slosh back to the west next week bringing better chances for thunderstorms. && .DISCUSSION...Storm coverage through 2 pm this afternoon has been isolated, relatively weak and generally tied to the higher terrain of Mohave County and far southern Clark County. Higher precipitable water values are continuing to erode from the west with the deepest moisture pooled over the Phoenix CWA. Surface dewpoint temperatures have fallen steadily and rather dramatically in the Las Vegas Valley in the past few hours from around 60 degrees at 1030 am to a current 44 degrees at McCarran by 130 pm. Showers and storms should be finished by sunset this evening and dry conditions are forecast area wide on Friday and over the weekend. Conditions across the region are forecast to heat up over the weekend and into early next week as temperatures potentially return to above normal with guidance showing afternoon highs 3-5 degrees above normal. This would mean temperatures in Las Vegas nearing 110, Death Valley around 120 and the lower elevations of the Colorado River Valley 112-115 by Sunday. Confidence is lowered somewhat with this warmer/drier trend since the general synoptic setup with high pressure to our east and troughing to our west suggesting moisture could either increase or decrease depending on changes to the steering flow and influences from any embedded disturbances within the primary upper level flow pattern. && .AVIATION...For McCarran...Dry conditions expected for the Las Vegas Valley today with SCT mid-level clouds aoa 15 kft expected through the remainder of the TAF period. Light and variable winds will continue through much of the afternoon before falling into the diurnal trend of light southwesterly winds through the overnight hours. Tomorrow will be a similar situation with light and variable winds starting off the day and switching to southwesterly after sunset. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated showers and thunderstorms are possible in northwestern Arizona this afternoon with the potential of impacting one of the Colorado River Valley TAF site terminals. However, confidence of exact timing and location is low, so there is no mention of VCTS in the TAFs at this time. Chances for development will decrease as we approach sunset. Otherwise, FEW-SCT clouds aoa 15 kft will persist through the TAF period for all sites. Light and diurnal winds expected for the southern Nevada and northwestern Arizona TAF sites while KBIH can expect gusty southerly winds up to 20 kts through the early afternoon and KDAG can expect gusty westerly winds to 25 kts into the evening before calming around sunset. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Salmen AVIATION...Varian For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:15 PM MST | Excessive Heat Warning | VEF | Mohave | 3 days |
| Aug 2, 4:10 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.